I have been taking 20mg of Lexapro for approximately 1 year now. I have had a back injury for which I have been issued a prescription for Ultram/Tramadol (50 mg: 3x a day). Can I take both together safely? I wondered so for the past 2 days I haven't taken my lexapro. I am experiencing extreme sensitivity to sounds and lights, irritation and brain zaps as a previous posting described. What is the most sensible approach to managing the back pain with my depression medicine?
You received good advice from Paxiled...only you are your doctor can decide about the degree of risk with a new medication..it requires some good research to make sure..your pharmacist might also have that information...and no, don't just go off of lexapro..go back on to stop the symptoms.
Hate to sound like an idiot, but have you contacted the doctor who prescribed this? Wouldn't want to go off an ssri cold turkey at any time, let alone when you're in pain. You can also go on the Lexapro website, it should list the contraindications. You should always ask when you get a prescription if it conflicts with what you're taking, and what you're taking should be on your medical records for the doctor who's doing the prescribing.
My psychiatrist prescribed the Lexapro. That dosage is in my primary health care physicians chart. He prescribed the Ultram. He usually keeps account of all my medicines. It was only after reading websites, that I became concerned about possible contradictions that I decided to stop the Lexapro. Wasn't feeling well at all. Even though my PCP is a good doctor, he has missed warnings about other drugs he had described for me in the past. That's why I decided to go to a psychiatrist for help instead of letting him prescribe anti-depressents. Hence the question I wrote to you Doctor....an expert in this field.
You did right -- psychiatrists are best for prescribing antidepressants. PCPs don't know much about them -- actually, psychiatrists don't know much about them! You can ask either your doctor or your psychiatrist, since both are physicians, about contraindications. But don't stop the Lexapro cold turkey, it can be a nightmare to stop an ssri suddenly in the best of circumstances. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.